Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 37, NWS Fort Worth, TX

May 27, 2008Denton County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 27, 2008, 12:07 PM CDT for Denton County, Texas. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2008, 12:07 PM CDT (17:07 UTC)
Expired
May 27, 2008, 2:00 PM CDT
In force
113 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 12:50 PM CDTFLASH FLOOD1.5 N Denton, TXRIPY ST. BRIDGE N OF HIGHWAY 380 UNDER WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1167 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 271709
FFWFWD
TXC121-271900-
/O.NEW.KFWD.FF.W.0037.080527T1707Z-080527T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CDT TUE MAY 27 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 200 PM CDT

* AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAIN 2 MILES SOUTHWEST OF DENTON...
  MOVING EAST AT 17 MPH. ADDITIONAL HEAVY RAIN COVERED MUCH OF
  WESTERN DENTON COUNTY. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN
  HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH
  200 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...FLOWER MOUND...CORINTH...RAY ROBERTS PARK ISLE DU
  BOIS...HIGHLAND VILLAGE...LAKE DALLAS...AUBREY...PILOT
  POINT...LEWISVILLE...LITTLE ELM...AND THE COLONY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3303 9686 3301 9738 3341 9736 3341 9685
TIME...MOT...LOC 1707Z 277DEG 15KT 3319 9713

$$
1 follow-up statement
000 
WGUS74 KFWD 271756
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 PM CDT TUE MAY 27 2008

TXC121-271900-
/O.CON.KFWD.FF.W.0037.000000T0000Z-080527T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-
1252 PM CDT TUE MAY 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
DENTON COUNTY...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
THUNDERSTORMS WITH HEAVY RAIN FROM NEAR KRUM...TO DENTON...TO LITTLE 
ELM AND SOUTHWARD. MOVEMENT WAS EAST AT 17 MPH. RADAR INDICATES THAT 
UP TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES 
WILL BE POSSIBLE THROUGH 200 PM CDT.

SPOTTERS REPORTED A BRIDGE FLOODED IN DENTON...AT RIPY STREET NORTH 
OF HIGHWAY 380.

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT 
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR 
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD 
RELATED DEATHS OCCUR IN AUTOMOBILES. TURN AROUND...DONT DROWN.

LAT...LON 3303 9686 3301 9738 3341 9736 3341 9685
TIME...MOT...LOC 1752Z 277DEG 15KT 3313 9710

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 11:34 AM CDT, 33 minutes earlier.

Area forecast discussion, May 27, 11:34 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 AM CDT TUE MAY 27 2008

.AVIATION...
A THUNDERSTORM COMPLEX CONTINUES TO WORK ITS WAY SOUTH SOUTHEAST AND
WILL RESULT IN A WIND SHIFT AT THE METROPLEX TAF SITES BETWEEN
17Z AND 18Z. SOUTH TO SOUTHEAST WINDS AHEAD OF THE BOUNDARY WILL
TEMPORARILY BECOME NORTHEAST AND NORTH AT SPEEDS OF AROUND 15 KNOTS
WITH SOME GUSTS OVER 20 KNOTS POSSIBLE. WINDS WILL BECOME MORE
EAST LATER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL OCCUR
FOR 2 TO 3 HOURS BEHIND THE BOUNDARY PASSAGE...SO HAVE KEPT
A TEMPO 17-20Z 3SM TSRA BKN010CB. WINDS WILL COME BACK AROUND
TO THE SOUTHEAST THIS EVENING. #58

&&

.PREV DISCUSSION... /ISSUED 1116 AM CDT TUE MAY 27 2008/

UPDATE...
THE QUASI-LINEAR CONVECTIVE SYSTEM WILL CONTINUE TO MOVE SOUTH SOUTHEAST
THROUGH THE EARLY AFTERNOON HOURS. HAVE UPDATED THE FORECAST TO
INCREASE THE POPS AND LOWER THE FORECAST HIGHS ACROSS THE
NORTHERN HALF OF NORTH TEXAS. HAVE ALSO ADJUSTED THE QPF AND WINDS.
#58

PREV DISCUSSION... /ISSUED 600 AM CDT TUE MAY 27 2008/

UPDATE...
THUNDERSTORM COMPLEX HAS TURNED A LITTLE MORE RIGHT AND SHOULD
AFFECT THE RED RIVER COUNTIES BETWEEN 7 AND 8 AM.  THE STORMS SHOULD
DISSIPATE BEFORE REACHING THE INTERSTATE 20 CORRIDOR.  WILL ISSUE A
QUICK UPDATE TO RAISE MORNING POPS IN THE NORTH.
79...

AVIATION...
EXPECT MVFR CEILINGS TO BECOME THE PREVAILING CONDITION IN THE NEXT
HOUR BASED ON CURRENT 11-3.9 SATELLITE IMAGE.  MUCH LIKE THE PAST
FEW DAYS THE LOW CEILINGS SHOULD SCATTER OUT BEFORE MIDDAY.
HOWEVER...CIRRUS SHIELD ASSOCIATED WITH APPROACHING THUNDERSTORM
COMPLEX MAY LINGER FOR A GOOD PORTION OF THE MORNING.  MY CURRENT
THINKING IS THAT THE STORMS WILL DISSIPATE BEFORE REACHING THE
METROPLEX TAF SITES BUT IT WILL BE CLOSE. EXPECT VFR CONDITIONS THIS
AFTERNOON AND EVENING WITH A SOUTH WIND AROUND 15 KNOTS. NEXT CHANCE
OF STORMS WILL ARRIVE LATE THIS EVENING AND OVERNIGHT WITH THE
APPROACH OF A COLD FRONT. WILL CARRY PROB GROUPS BETWEEN 05 AND 12Z
FOR NOW.
79...

DISCUSSION...
252 AM
A THUNDERSTORM COMPLEX WILL CONTINUE MOVING EAST ACROSS OKLAHOMA
THIS MORNING AND SHOULD REMAIN NORTH OF THE RED RIVER.
HOWEVER...A FEW SHOWERS/STORMS FEEDING INTO THE MAIN COMPLEX MAY AFFECT
SOME LOCATIONS JUST SOUTH OF THE RED RIVER THROUGH SUNRISE.

THE UPPER LEVEL PATTERN WILL BECOME WEAKLY DIFFLUENT ACROSS THE
REGION OVER THE NEXT 24 HOURS AS HIGH PRESSURE SLIDES INTO
SOUTHWEST TEXAS. THE COMBINATION OF INCREASING LARGE SCALE LIFT
AND INSTABILITY WILL BRING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
TO PORTION OF NORTH TEXAS TODAY...ESPECIALLY IN THE NORTH.
THUNDERSTORM CHANCES WILL INCREASE THIS EVENING AS A COLD FRONT
ENTERS THE REGION FROM THE NORTHWEST. THE BEST CHANCE OF STORMS
TONIGHT WILL BE GENERALLY NORTH OF INTERSTATE 20. A FEW STORMS MAY
BECOME SEVERE DUE TO STRONG MID LEVEL LAPSE RATES. HAIL AND
DOWNBURST WINDS WILL BE THE PRIMARY HAZARDS. THUNDERSTORM CHANCES
WILL LINGER ON WEDNESDAY AS THE THE COLD FRONT STALL ACROSS THE
MIDDLE OF NORTH TEXAS. THE COLD FRONT SHOULD WEAKEN AND LIFT OUT
OF THE REGION BY THURSDAY. THE ABSENCE OF SURFACE BOUNDARIES AND
RIDGING ALOFT SHOULD KEEP THE THE REST OF THIS WEEK THROUGH EARLY
NEXT WEEK RAIN-FREE.

TEMPERATURES WILL REMAIN WARM THROUGH EARLY NEXT WEEK. HOWEVER...INCREASING
CLOUDS AND SLIGHT DRIER AIR BEHIND THE COLD FRONT SHOULD KEEP TEMPERATURES
WEDNESDAY THROUGH THURSDAY A BIT COOLER.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  86  72  91  71  93 /  60  40  30  10   5
WACO, TX              93  72  93  69  93 /  40  30  30  10  10
PARIS, TX             83  70  86  69  89 / 100  50  40  20   5
DENTON, TX            84  71  88  67  93 /  80  50  30  10   5
MCKINNEY, TX          84  71  88  66  93 /  80  50  30  10   5
DALLAS, TX            86  74  90  72  94 /  60  40  30  10   5
TERRELL, TX           86  71  91  68  93 /  60  40  40  20   5
CORSICANA, TX         87  71  91  70  92 /  60  40  30  20  10
TEMPLE, TX            93  70  92  68  92 /  20  40  30  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/25
Hazardous weather outlook, May 27, 8:24 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
824 AM CDT TUE MAY 27 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
824 AM CDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS ARE LIKELY THIS MORNING NORTH OF INTERSTATE 20 AND
ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THIS AFTERNOON. HEAVY
RAIN...CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40
MPH ARE EXPECTED WITH SOME OF THESE STORMS.

THUNDERSTORM CHANCES WILL INCREASE AREAWIDE TONIGHT WHEN A COLD FRONT
ENTERS THE REGION FROM THE NORTHWEST.  THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS GENERALLY NORTH OF INTERSTATE 20. LARGE HAIL AND
DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL LINGER ACROSS NORTH TEXAS ON WEDNESDAY AS
A COLD FRONT STALLS ACROSS THE REGION. A FEW STRONG TO MARGINALLY
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING
DOWNBURST WINDS. THUNDERSTORM CHANCES WILL DECREASE WEDNESDAY NIGHT
AS END ON THURSDAY WHEN THE COLD FRONT LIFTS NORTH OF THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF INTERSTATE 20 THIS
MORNING...AND IS MORE LIKELY ACROSS THE SAME AREA AFTER 6 PM
THIS EVENING.

58

In the hours before

Special weather statement, May 27, 9:41 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 AM CDT TUE MAY 27 2008

TXZ102-103-271545-
WISE TX-DENTON TX-
941 AM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN DENTON COUNTY
  NORTHERN WISE COUNTY

AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
GAINESVILLE TO 10 MILES NORTH OF BRIDGEPORT...MOVING SOUTHEAST AT 11
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...AUBREY...CHICO...
DECATUR...KRUGERVILLE...KRUM...PILOT POINT...SANGER...RAY ROBERTS
PARK ISLE DU BOIS AND RAY ROBERTS PARK JOHNSON BRANCH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3342 9684 3328 9697 3320 9791 3343 9792
TIME...MOT...LOC 1441Z 322DEG 9KT 3350 9717 3334 9772
Special weather statement, May 27, 9:43 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 AM CDT TUE MAY 27 2008

TXZ093-094-271515-
GRAYSON TX-FANNIN TX-
943 AM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY
  GRAYSON COUNTY

AT 943 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES EAST OF
BONHAM TO 10 MILES SOUTH OF WHITESBORO...MOVING SOUTHEAST AT 26 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BELLS...BONHAM...DODD
CITY...DORCHESTER...ECTOR...GUNTER...HONEY GROVE...HOWE...
KNOLLWOOD...SAVOY...SHERMAN...TOM BEAN...WHITESBORO...WHITEWRIGHT AND
BONHAM STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.
LOCALIZED FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE.

LAT...LON 3346 9585 3341 9683 3369 9693 3372 9635
      3371 9631 3372 9631 3374 9585
TIME...MOT...LOC 1443Z 307DEG 23KT 3358 9587 3351 9686
Special weather statement, May 27, 10:38 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 AM CDT TUE MAY 27 2008

TXZ102-103-271615-
WISE TX-DENTON TX-
1038 AM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN DENTON COUNTY
  EASTERN WISE COUNTY

AT 1038 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF DECATUR...MOVING SOUTHEAST
AT 9 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE PONDER...DECATUR...
DENTON...AND KRUM...

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

ADDITIONAL THUNDERSTORM ACTIVITY...WITH FREQUENT LIGHTNING AND VERY
HEAVY RAIN...WAS COVERING MUCH OF THE NORTHERN ONE THIRD OF DENTON
COUNTY. THIS ACTIVITY WAS MOVING SOUTHEAST AT 10 MPH. RAINFALL RATES
OF UP TO 1 INCH PER HOUR COULD FLOOD LOW LYING AREAS AND CAUSE
PONDING OF WATER ON ROADWAYS...INCLUDING INTERSTATE 35 NORTH OF
DENTON.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3342 9683 3321 9684 3315 9739 3300 9767
      3338 9760 3343 9738
TIME...MOT...LOC 1538Z 309DEG 7KT 3329 9742
Special weather statement, May 27, 11:02 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 AM CDT TUE MAY 27 2008

TXZ105-107-123-271630-
HUNT TX-HOPKINS TX-RAINS TX-
1102 AM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN HUNT COUNTY
  HOPKINS COUNTY
  RAINS COUNTY

AT 1102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
WINNSBORO TO 10 MILES NORTH OF TERRELL...MOVING SOUTH AT 14 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CADDO MILLS...CAMPBELL...
COMO...CUMBY...EAST TAWAKONI...EMORY...GREENVILLE...QUINLAN...SULPHUR
SPRINGS AND WEST TAWAKONI.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS. THE GUSTY WINDS MAY PRECEDE THE ONSET OF LIGHTNING AND HEAVY
RAIN.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3296 9531 3296 9565 3272 9563 3272 9566
      3278 9579 3278 9586 3281 9591 3285 9595
      3285 9629 3318 9628 3328 9531 3297 9530
TIME...MOT...LOC 1602Z 345DEG 13KT 3310 9534 3287 9626
Special weather statement, May 27, 11:08 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1108 AM CDT TUE MAY 27 2008

TXZ102>104-117>120-271645-
WISE TX-DENTON TX-COLLIN TX-PARKER TX-TARRANT TX-DALLAS TX-
ROCKWALL TX-
1108 AM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  COLLIN COUNTY
  NORTHERN DALLAS COUNTY
  DENTON COUNTY
  NORTHEASTERN PARKER COUNTY
  ROCKWALL COUNTY
  NORTHERN TARRANT COUNTY
  EASTERN WISE COUNTY

AT 1108 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THE LEADING EDGE OF GUSTY THUNDERSTORM WINDS ALONG A LINE FROM 8
MILES SOUTH OF DECATUR TO 11 MILES EAST OF WYLIE...MOVING SOUTH AT
31 MPH.

WINDS WILL SHIFT TO BLOW FROM THE NORTH ACROSS NORTHERN PARTS OF THE
DALLAS FORT WORTH METROPLEX BY 1130 AM. THESE WINDS WILL GUST TO
BETWEEN 30 AND 40 MPH AND WILL PRECEDE THE ONSET OF HEAVY RAIN AND
LIGHTNING.

AFTER THE WIND SHIFTS TO THE NORTH...THUNDERSTORMS WITH PEA SIZE
HAIL...VERY HEAVY RAIN...AND FREQUENT LIGHTNING CAN BE EXPECTED.

LAT...LON 3333 9770 3326 9630 3283 9630 3282 9774
TIME...MOT...LOC 1608Z 008DEG 27KT 3309 9763 3301 9632
Special weather statement, May 27, 11:26 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 AM CDT TUE MAY 27 2008

TXZ121-122-271700-
VAN ZANDT TX-KAUFMAN TX-
1126 AM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN KAUFMAN COUNTY
  NORTHERN VAN ZANDT COUNTY

AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF WILLS
POINT...MOVING SOUTH AT 33 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...KAUFMAN...
TERRELL...VAN...WILLS POINT AND LAKE TAWAKONI STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS
CLUSTER OF STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3249 9559 3257 9652 3282 9652 3285 9598
      3283 9593 3280 9590 3278 9586 3278 9580
      3269 9559
TIME...MOT...LOC 1626Z 000DEG 28KT 3278 9603

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:21 AM CDTSpecial Weather StatementFWDMontague24 min
May 27, 8:01 AM CDTAreal Flood AdvisoryFWDMontague3 hr
May 27, 8:08 AM CDTSpecial Weather StatementFWDMontague37 min
May 27, 8:45 AM CDTSpecial Weather StatementFWDCooke, Grayson, Montague30 min
May 27, 8:54 AM CDTSevere Thunderstorm WarningFWDCooke66 min
May 27, 9:09 AM CDTFlash Flood WarningFWDCooke2 hr
May 27, 9:14 AM CDTSpecial Weather StatementFWDGrayson31 min
May 27, 9:18 AM CDTSpecial Weather StatementFWDMontague27 min
May 27, 9:30 AM CDTAreal Flood AdvisoryFWDGrayson3 hr
May 27, 9:41 AM CDTSpecial Weather StatementFWDDenton64 min
May 27, 9:43 AM CDTSpecial Weather StatementFWDFannin, Grayson32 min
May 27, 10:38 AM CDTSpecial Weather StatementFWDDenton37 min
May 27, 10:51 AM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
May 27, 11:02 AM CDTSpecial Weather StatementFWDHopkins, Hunt, Rains28 min
May 27, 11:08 AM CDTSpecial Weather StatementFWDCollin, Denton, Rockwall, Wise37 min
May 27, 11:24 AM CDTAreal Flood AdvisoryFWDWise2 hr
May 27, 11:26 AM CDTSpecial Weather StatementFWDKaufman, Van Zandt34 min
May 27, 11:28 AM CDTAreal Flood AdvisoryFWDHopkins, Hunt, Rains2 hr
May 27, 1:03 PM CDTAreal Flood AdvisoryFWDDallas, Tarrant117 min
May 27, 1:10 PM CDTAreal Flood AdvisoryFWDHenderson, Kaufman, Navarro2 hr
May 27, 1:28 PM CDTSpecial Weather StatementFWDTarrant32 min
May 27, 1:37 PM CDTSpecial Weather StatementFWDNavarro23 min
May 27, 1:56 PM CDTAreal Flood AdvisoryFWDDenton2 hr
May 27, 2:04 PM CDTFlash Flood WarningFWDNavarro116 min
May 27, 2:09 PM CDTAreal Flood AdvisoryFWDAnderson, Freestone2 hr
May 27, 2:41 PM CDTSpecial Weather StatementFWDParker34 min
May 27, 2:59 PM CDTSpecial Weather StatementFWDHood31 min
May 27, 3:01 PM CDTSpecial Weather StatementFWDHill29 min
May 27, 3:04 PM CDTSpecial Weather StatementFWDHill26 min
May 27, 3:07 PM CDTAreal Flood AdvisoryFWDHood, Parker113 min
May 27, 3:24 PM CDTAreal Flood AdvisoryFWDHill, Limestone, McLennan2 hr
May 27, 3:31 PM CDTSpecial Weather StatementFWDMcLennan29 min
May 27, 3:34 PM CDTFlash Flood WarningFWDHood78 min
May 27, 3:49 PM CDTSpecial Weather StatementFWDBosque26 min
May 27, 3:51 PM CDTFlash Flood WarningFWDMcLennan114 min
May 27, 3:54 PM CDTSevere Thunderstorm WarningFWDBosque25 min
May 27, 3:57 PM CDTAreal Flood AdvisoryFWDNavarro2 hr
May 27, 4:17 PM CDTSpecial Weather StatementFWDCoryell28 min
May 27, 4:29 PM CDTSpecial Weather StatementFWDBell, Coryell, Milam31 min
May 27, 6:41 PM CDTRiver Flood WarningFWDDenton14 hr

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.